Alert archive / Missouri / Wind Chill Advisories in 2014
Wind Chill Advisory 4, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Jan 22, 2014, 2:32 AM CST for 37 counties in Missouri; 7 counties in Kansas. It took effect at Jan 22, 2014, 9:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 2:32 AM CST (08:32 UTC)
- In effect from
- Jan 22, 2014, 9:00 PM CST
- Expired
- Jan 23, 2014, 11:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 639 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328 WWUS43 KEAX 220832 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 232 AM CST WED JAN 22 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-222215- /O.NEW.KEAX.WC.Y.0004.140123T0300Z-140123T1700Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 232 AM CST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST THURSDAY. * TIMING...LATE THIS EVENING THROUGH LATE THURSDAY MORNING. THE COLDEST WIND CHILLS WILL OCCUR BETWEEN 4 AM AND 8 AM. * WIND CHILLS...15 BELOW TO 20 BELOW ZERO. AREAS NORTH OF U.S. 36 COULD SEE WIND CHILL READINGS AS COLD AS 25 BELOW. * TEMPERATURES...BETWEEN ZERO AND 5 ABOVE SOUTH OF THE MISSOURI RIVER...AND BETWEEN ZERO AND 5 BELOW TO THE NORTH. * WINDS...FROM THE NORTH AT 10 TO 20 MPH. WINDS COULD GUST AS HIGH AS 35 MPH LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY. $$ HAWBLITZEL
4 follow-up statements
149 WWUS43 KEAX 222123 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 323 PM CST WED JAN 22 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-230600- /O.CON.KEAX.WC.Y.0004.140123T0300Z-140123T1700Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 323 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST THURSDAY. * TIMING...LATE THIS EVENING THROUGH LATE THURSDAY MORNING. THE COLDEST WIND CHILLS WILL OCCUR BETWEEN 4 AM AND 10 AM. * WIND CHILLS...15 BELOW TO 25 BELOW ZERO. AREAS NORTH OF U.S. 36 COULD SEE WIND CHILL READINGS AS COLD AS 28 DEGREES BELOW ZERO. * TEMPERATURES...BETWEEN ZERO AND 5 ABOVE SOUTH OF THE MISSOURI RIVER...AND BETWEEN ZERO AND 7 BELOW TO THE NORTH OF THE MISSOURI RIVER. * WINDS...FROM THE NORTH AT 10 TO 20 MPH. WINDS COULD GUST AS HIGH AS 35 MPH LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY. $$
828 WWUS43 KEAX 230317 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 917 PM CST WED JAN 22 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231700- /O.CON.KEAX.WC.Y.0004.000000T0000Z-140123T1700Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 917 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THURSDAY. * TIMING...TONIGHT THROUGH LATE THURSDAY MORNING. THE COLDEST WIND CHILLS WILL OCCUR BETWEEN 4 AM AND 10 AM. * WIND CHILLS...15 BELOW TO 25 BELOW ZERO. AREAS NORTH OF U.S. 36 COULD SEE WIND CHILL READINGS AS COLD AS 28 DEGREES BELOW ZERO. * TEMPERATURES...BETWEEN ZERO AND 5 ABOVE SOUTH OF THE MISSOURI RIVER...AND BETWEEN ZERO AND 7 BELOW TO THE NORTH OF THE MISSOURI RIVER. * WINDS...FROM THE NORTH AT 10 TO 20 MPH. WINDS COULD GUST AS HIGH AS 35 MPH EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY. $$ CDB
781 WWUS43 KEAX 230944 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 344 AM CST THU JAN 23 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231700- /O.CON.KEAX.WC.Y.0004.000000T0000Z-140123T1700Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 344 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * TIMING...THROUGH LATE MORNING. THE COLDEST WIND CHILLS WILL OCCUR BETWEEN 4 AM AND 10 AM. * WIND CHILLS...15 BELOW TO 25 BELOW ZERO. * TEMPERATURES...BETWEEN 5 BELOW AND 5 ABOVE ZERO. * WINDS...FROM THE NORTH AT 10 TO 20 MPH. WINDS COULD GUST AS HIGH AS 25 MPH EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY. PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY. $$
280 WWUS43 KEAX 231655 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1055 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM... KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231800- /O.EXP.KEAX.WC.Y.0004.000000T0000Z-140123T1700Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 1055 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. TEMPERATURES WILL REMAIN VERY CHILLY THROUGH THE REST OF THE DAY...AS HIGHS WILL LIKELY REMAIN IN THE SINGLE DIGITS TO LOWER TEENS ACROSS THE AREA. LIGHT WINDS WILL CONTRIBUTE TO WIND CHILLS REMAINING NEAR OR BELOW ZERO DEGREES ACROSS THE AREA. WHILE TEMPERATURES WILL BE QUITE CHILLY THROUGH THE DAY THE WIND CHILL ADVISORY WILL STILL BE EXPIRED AT 11 AM AS TEMPERATURES WILL WARM UP ENOUGH TO ALLOW ITS EXPIRATION. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 11:50 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 21, 11:50 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1150 PM CST Tue Jan 21 2014 .SHORT TERM...(This Evening through Thursday Night) Issued at 332 PM CST TUE JAN 21 2014 Clippers R Us seems to be a common theme this winter providing a roller-coaster ride for our temperatures and precipitation. Northwest flow aloft remains entrenched east of the Rockies and will continue the parade of these fast moving systems over the next 36 hours. The lead shortwave/clipper will dive southeast through MN/IA this evening but the accompanying snow will pass well to the northeast of the CWA. All we'll see is some layered mid/high level cloudiness. Cold high pressure now over the CWA will quickly be displaced east of the region tonight allowing southerly return flow. Strong downslope warming ahead of a pre-frontal trough could very well see temperatures rise over northwest MO late tonight. Otherwise, with the coldest air being pushed out this evening envision using a non-diurnal temperature curve with low occurring during the late evening hours. The next surge of Arctic air will arrive tomorrow afternoon/early evening as the Arctic front now over central Saskatchewan and Manitoba dives rapidly southward. The models are in very good agreement in their timing. Even allowing for some modification of the airmass am expecting temperatures by Thursday morning to be colder than this morning. The pressure gradient should be rather tight between a 1050mb high pressure core settling into the Plains and the surface low sliding through the Great Lakes. Could see a brief period of flurries with some post frontal stratocu. Will leave out of the forecast for now due to such a short residence time...on the order of 3-4 hours. Thursday will be bitterly cold with dangerously cold wind chills colder than -15F likely north of the MO River. Will likely be issuing a wind chill advisory this time tomorrow if not issued on the midnight shift. .LONG TERM...(Friday through Tuesday) Issued at 332 PM CST TUE JAN 21 2014 Northwest flow will continue aloft through the long-range period, keeping conditions mainly dry this weekend and into early next week. A series of weak shortwave troughs may clip the far northeast corner of the CWA on Friday night and again Saturday night, and could bring a quick dusting of snow to those areas, but potential snow amounts are very low. At the surface, west southwest flow should help temperatures warm into the 40s by the weekend, even despite the passage of a weak cold front with Saturday's shortwave trough. However, most long-range model solutions indicate that a strong push of cold air will arrive early next week, ushering chilly conditions back into the region for the work week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1150 PM CST TUE JAN 21 2014 Deck of clouds streaming into the area appears thicker upstream than models are picking up on. Therefore the TAFs were updated to keep broken skies for most of the period, although ceilings should be VFR regardless. Front coming through in the next few hours will bring gusty winds through the latter half of the period and these gusts are likely to continue after dark. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...MJ LONG TERM...Laflin AVIATION...Hawblitzel
Hazardous weather outlook, Jan 21, 6:29 PM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 629 PM CST TUE JAN 21 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-230030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 629 PM CST TUE JAN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME EARLY THURSDAY MORNING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF CUTTER
Nearby
Wind Chill Advisories in Missouri, 2014Wind Chill Advisories in Kansas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.